Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 207, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 27, 2021, 2:27 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 2:27 PM EDT (18:27 UTC)
- Expired
- Aug 27, 2021, 3:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 6.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WHUS52 KKEY 271827
SMWKEY
GMZ054-073-074-271930-
/O.NEW.KKEY.MA.W.0207.210827T1827Z-210827T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
227 PM EDT Fri Aug 27 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from west end of Seven Mile Bridge to Halfmoon
Shoal out 60 nm...
Straits of Florida from Craig Key to west end of Seven Mile Bridge
20 to 60 nm out...
* Until 330 PM EDT.
* At 225 PM EDT, a strong thunderstorm was located 22 nm southeast of
Wood's Wall East Crack, moving northwest at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Wood's Wall East Crack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2409 8109 2375 8128 2398 8193 2439 8163
TIME...MOT...LOC 1825Z 118DEG 24KT 2394 8133
HAIL...0.00IN
WIND...>34KTS
$$
JAM1 follow-up statement
114
FZUS72 KKEY 271859
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
259 PM EDT Fri Aug 27 2021
GMZ054-073-074-271930-
/O.CON.KKEY.MA.W.0207.000000T0000Z-210827T1930Z/
259 PM EDT Fri Aug 27 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 330 PM EDT...
For the following areas...
Straits of Florida from west end of Seven Mile Bridge to Halfmoon
Shoal out 60 nm...
Straits of Florida from Craig Key to west end of Seven Mile Bridge 20
to 60 nm out...
At 258 PM EDT, a strong thunderstorm was located 12 nm south of
Wood's Wall East Crack, moving northwest at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
Wood's Wall East Crack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 35 knots, steep and fast-building
seas, frequent lightning strikes, and blinding downpours. Stay low or
go below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2409 8109 2375 8128 2398 8193 2439 8163
TIME...MOT...LOC 1858Z 118DEG 24KT 2404 8154
HAIL...0.00IN
WIND...>34KTS
$$
JAMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 27, 11:04 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 27, 11:04 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1104 AM EDT Fri Aug 27 2021
.DISCUSSION...
GOES visible satellite imagery is highlighting generally partly to
mostly cloudy skies across the island chain, with scattered clouds
in the low-levels underneath a scattered to broken deck of high
cirrus clouds. KBYX radar has been mostly quiet this morning,
although the first squall line associated with the outer fringes
of Tropical Storm Ida is beginning to enter the southwestern
Straits of Florida. Some of these squalls will attempt to make the
trek and reach portions of the Lower and Middle Keys by early
afternoon. Working against this will be continued low-level dry
air, as sampled by the 12z sounding at KEY. As Ida continues to
push northwestward from western Cuba towards the Gulf of Mexico,
these squalls will likely increase in coverage and intensity by
this evening, especially in the Lower Keys. Overall, the forecast
appears on track and no changes are needed at this time.
&&
.MARINE...
Tropical Storm Ida will make its closest approach to the Florida
Keys coastal waters tonight. Squalls associated with the outer
fringes of Ida will increase in coverage and intensity throughout
the afternoon and evening. A Small Craft Advisory is in effect
for the Florida Keys coastal waters west of the Upper Keys. A
Tropical Storm Warning is in effect for the Straits of Florida
west of Halfmoon Shoal Light. Breezes will gradually slacken on
Saturday as Ida moves away into the central Gulf of Mexico.
Breezes will slacken further by Sunday. Gentle east to southeast
breezes will prevail for the early part of next week, as a ridge
builds across the Atlantic, with the axis extending across South
Florida.
&&
.AVIATION...
VFR conditions will prevail at both island terminals through this
evening. Tropical Storm Ida will move northwest bringing its
outer bands into the Florida Straits. This will result in some
early scattered showers at the terminals becoming occasional
squalls in the afternoon hours, more so for EYW. This activity
will persist through this evening and into the night as Ida passes
to the west of the island chain.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 6 AM EDT Saturday for GMZ032>035-043-
044-053-054-073-074.
Tropical Storm Warning for GMZ055-075.
&&
Public/Marine/Fire...BT
Aviation/Nowcasts....JAM
Data Acquisition.....AP
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 27, 6:05 AM EDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 605 AM EDT Fri Aug 27 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 605 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Tropical Storm Warning is in effect for the Straits of Florida west of Halfmoon Shoal where tropical storm conditions are expected. Tropical storm conditions also remain possible for the Dry Tortugas and the surrounding coastal waters. A Small Craft Advisory is in effect for all coastal waters of the Florida Keys except Florida Bay and the Atlantic-side waters east of Craig Key. Tropical Storm Ida will make its closest approach this evening then continue to the northwest into the southeastern Gulf of Mexico on Saturday. Warnings and advisories will persist through tonight. The outer circulation of Ida will build into the Florida Keys this afternoon and evening, resulting in increased coverage of potent, thundery squalls. The nastiest weather will be near the center of circulation, although tropical storm-force wind gusts will be possible for much of the Florida Keys. Damaging wind gusts up to 55 mph will be possible from the Lower Keys through the Dry Tortugas. There is the potential for tornadoes and strong waterspouts this evening and after midnight as Ida makes its closest approach. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Small Craft Advisory conditions are expected for portions of the coastal waters of the Florida Keys on Saturday, with hazardous marine conditions improving gradually throughout the day as Ida moves away from the Keys. Scattered thunderstorms will persist in the wake of Ida on Saturday, with the primary hazards lightning strikes and strong wind gusts. For Saturday night through Thursday, isolated thunderstorms will be possible through the period. The primary hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:49 PM EDT | Small Craft Advisory | KEY | 43 hr | |
| Aug 27, 5:48 AM EDT | Tropical Storm Warning | KEY | 23 hr | |
| Aug 27, 10:04 AM EDT | Special Marine Warning | KEY | 56 min | |
| Aug 27, 10:58 AM EDT | Special Marine Warning | KEY | 62 min | |
| Aug 27, 1:39 PM EDT | Special Marine Warning | KEY | 51 min | |
| Aug 27, 1:39 PM EDT | Special Marine Warning | KEY | 21 min | |
| Aug 27, 4:21 PM EDT | Special Marine Warning | KEY | 54 min | |
| Aug 27, 5:08 PM EDT | Special Marine Warning | KEY | 52 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.